MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST

FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Model Number 6R2600P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Fresenius kabi received a report from a (b)(6), regarding a donor-reported adverse event associated with a prior donation.The donor, a 54-year-old female, presented for plasmapheresis donation on (b)(6) 2025.During the pre-donation screening, she disclosed that she had previously been hospitalized for a lung clot following her donation at the same center on (b)(6) 2025.She stated that she was admitted to (b)(6) hospital, where she remained hospitalized from on (b)(6) 2025, and was discharged with a prescription for eliquis (an anticoagulant).(b)(6) currently does not have access to any medical records or hospital documentation to confirm this report.The donor declined to provide discharge paperwork or other clinical documentation when asked by center staff.Review of the donor's history indicates that she donated again on (b)(6) 2025 without disclosing her recent hospitalization or anticoagulant use.That donation was completed successfully and uneventfully.No complications during or following on (b)(6) 2025 donation were reported by the donor or the center.On (b)(6) 2025, the donor presented to the center for another donation and disclosed her medical history to the attending nurse.The donor was subsequently deferred by the center medical director, and no donation occurred on that date.The donation on (b)(6) 2025, the date of the reported lung clot, was reported as unremarkable during the procedure itself.However, while waiting in the reception area post-donation, the donor experienced a minor hypotensive reaction characterized by flank pain and a general feeling of being unwell.She received appropriate on-site care and was discharged in good condition.The procedure was completed without incident, the appropriate amount of anticoagulant was administered, and no equipment malfunction or procedural deviation was reported.The aurora xi device used during on (b)(6) 2025 donation remains at the center but has not been used since the event.A fresenius kabi field service engineer (fse) visited the site and completed a test procedure data sheet (tpds).The device was found to be operating as intended, and no issues were identified during testing.The center's corporate medical department officially closed their internal case on (b)(6) 2025 following completion of this evaluation.A backup sample from the donor's on (b)(6) 2025 donation remains available.While no sample or unit is available from on (b)(6) 2025 donation, and no donation occurred on (b)(6) 2025, a request has been initiated to retrieve on (b)(6) 2025 sample for evaluation.Further investigation by fresenius kabi is pending.Given that the donor's reported lung clot is a serious event, and no medical records were provided, we are reporting this incident conservatively.Based on the available information, including an uneventful procedure and a minor post-donation hypotensive reaction, the reported event may represent a coincidental occurrence unrelated to the procedure or device.
 
Event or Problem Description
No kit sample or picture were available for analysis.Therefore, the customer reported complaint cannot be confirmed and a root cause cannot be identified.The following current controls are in place to assure integrity of the kit 1) in process sampling quality inspection and 2) post sterilization sampling final inspection.The batch record for batch fa25c21035, material 6r2600p was reviewed.No exceptions were generated that could classify as a possible root cause of this defect.The finished good lot has passed all sampling acceptance criteria for all tests performed including in-process testing and product testing.The fse (field service engineer) stated the tpds (test procedure data sheet) was completed.The fse stated that the device passed all testing after the part was replaced.There is no indication of a device malfunction.A device history review of the device serial number (b)(6) was conducted in order to identify potential related manufacturing non-conformances.The review yielded no non-conformances related to this issue.A review of the service records for this device, serial number (b)(6) found no same/similar complaints related to this one.A search of capas found no related issues.A monthly trend is performed to determine the need to initiate an investigation due to an increase in complaints for the corresponding defect category or to determine if corrective actions are needed.No adverse trend was observed in the last product review meeting performed before this complaint was received.Fresenius kabi has determined that the device did not contribute to the donor's death.

Brand Name
PLASMACELL XI DISPOSABLE SET WITH SPIKESMART
Common Device Name
FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key22924100
Report Number3004548776-2025-00498
Device Sequence Number21141109
Product Code GKT
UDI-Device Identifier00810020441116
UDI-Public00810020441116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6R2600P
Device Catalogue Number6R2600P
Device Lot NumberFA25C21035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown